Alert archive / Kentucky / Tornado Warnings in 2007
Tornado Warning 31, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Oct 18, 2007, 9:48 PM CDT for Butler County, Ohio County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 9:48 PM CDT (02:48 UTC)
- Expired
- Oct 18, 2007, 10:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Butler County, KY, Ohio County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 10:18 PM CDT | HAIL 0.75 | Logansport, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 1:31 PM CDT | Tornado Watch | SPC | 9 hr |
| Oct 18, 9:22 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1487 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 190248
TORLMK
KYC031-183-190315-
/O.NEW.KLMK.TO.W.0031.071019T0248Z-071019T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
948 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1015 PM CDT...
* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES
SOUTHWEST OF MORGANTOWN...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
MORGANTOWN BY 1015 PM CDT...
TAKE COVER NOW TORNADOES AT NIGHT CAN BE EXTREMELY DANGEROUS. DO NOT
WAIT UNTIL YOU SEE OR HEAR THE TORNADO. IT MAY BE TOO LATE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL INDIANA AND NORTHWEST KENTUCKY.
LAT...LON 3712 8691 3713 8694 3717 8694 3721 8692
3726 8697 3741 8671 3718 8655 3719 8662
3715 8663 3710 8674 3707 8694
TIME...MOT...LOC 0248Z 239DEG 36KT 3711 8701
$$
ALWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Oct 18, 9:25 PM CDT, 23 minutes earlier.
Area forecast discussion, Oct 18, 9:25 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1025 PM EDT THU OCT 18 2007 .MESOSCALE UPDATE... SEVERE EVENT CONTINUES TO UNFOLD ACROSS THE REGION THIS EVENING. SEVERAL RENEGADE SUPERCELLS CONTINUE ACROSS THE REGION. ONE THAT HAS SHOWN PERSISTENT ROTATION IS OVER FAR NE ORANGE COUNTY AND WILL MOVE INTO NW WASHINGTON COUNTY INDIANA. LINE OF EXTENSIVE CONVECTION HAS COME TOGETHER AND IS CURRENTLY MOVING INTO THE WESTERN CWA. THIS WILL LIKELY IMPACT THE I-65 CORRIDOR OF KENTUCKY IN THE NEXT 60 TO 90 MINUTES OR SO. REGIONAL RADAR VERTICAL WIND PROFILES CONTINUE TO SHOW EXTREME LOW LEVEL WIND SHEAR ACROSS THE AREA. ONE THING OF NOTE IS THAT LCLS HAVE RISEN ACROSS MAINLY THE NORTHERN HALF OF THE AREA...BUT STILL REMAIN LOW ACROSS THE SOUTHERN HALF OF KY. THEREFORE...FEEL THAT BEST THREAT OF TORNADOES OVER THE NEXT FEW HOURS WILL BE MAINLY ACROSS SOUTHERN KENTUCKY. ACROSS THE NORTHERN HALF OF THE AREA...A TRANSITION TO A WIND DAMAGE THREAT APPEARS INCREASINGLY LIKELY. ACTIVITY WILL GRADUALLY MOVE IN THE EASTERN CWA INCLUDING THE LEXINGTON AREA WELL AFTER MIDNIGHT. WE ENCOURAGE PEOPLE TO LEAVE THEIR WEATHER RADIO ON DURING THE OVERNIGHT HOURS TO KEEP ABREAST OF THE LATEST WARNINGS. -JARVIS .SHORT TERM (TONIGHT)... ...ORGANIZED SEVERE WEATHER EVENT EXPECTED TONIGHT... FIRST ORDER OF BUSINESS IS A TORNADO WATCH WHICH WAS ISSUED AT 1840Z AND RUNS TILL 4Z TONIGHT FOR WRN TWO THIRDS OF CWA. ATMOSPHERE IS ON THE RECOVERY FROM THIS MORNINGS CONVECTION. BETTER INSTABILITY IS STARTING TO NOSE IN FROM THE WSW AS CLOUDS BREAK UP ALLOWING SFC HEATING. CAPES APPROACHING 1000 J/KG OVER FAR WRN CWA. THINKING SCATTERED T-STORMS MAY DEVELOP AHEAD OF THE FRONT EARLY THIS EVENING OVER WRN CWA WHICH IS IN THE WATCH AREA. EXPECTING CONVECTION TO REMAIN WEST AND SOUTH ALONG THE BEST INSTABILITY AXIS UNTIL THEN. MAIN EVENT STILL ON TRACK FOR TONIGHT. ONLY MINOR TWEAKS TO THE GRIDS FOR TONIGHT. LAPS 50 TO 60 KT BULK SHEAR WILL MAKE QUITE A FAVORABLE ENVIRONMENT FOR DAMAGING WINDS AS WAS OBSERVED WITH CONVECTION OVER IL AND MO YESTERDAY AFTERNOON/EVENING. GOOD LL SHEAR ESPECIALLY OVER WEST CENTRAL KY AND SOUTHERN INDIANA WILL CONTINUE TO SUPPORT AN ISOLATED TORNADO THREAT. THINKING IS THAT CELLS WILL PROBABLY INITIATE OVER WRN KY AND IN/IL EARLY THIS EVENING AND EVOLVE INTO A SQUALL LINE ESPECIALLY BY THE TIME THE COLD FRONT REACHES CENTRAL AND ERN PORTIONS OF CWA AROUND 5Z TO 9Z. BE SURE TO TURN ON YOUR WEATHER RADIOS THIS EVENING TO REMAIN ALERT OF SEVERE WEATHER UPDATES. --AML && .LONG TERM (FRI THRU THU)... WELL BE PUTTING ALL OUR RESOURCES INTO THE POTENTIAL WIDESPREAD SEVERE EVENT LATER TODAY AND TONIGHT...AND HENCEFORTH WILL BE MAKING NO OR JUST SUBTLE CHANGES IN THIS PERIOD. STILL LOOKS LIKE A WARM WEEKEND...TRENDING SIGNIFICANTLY COOLER AT THE START OF THE NEW WORKWEEK WITH NEXT SIGNIFICANT CHANCE OF RAIN ON MONDAY. DK && .AVIATION (00Z TAFS):... DEALING WITH SUPERCELLS FOR THE SHORT TERM ...ESPECIALLY SDF VCNTY. LATER TONIGHT HAVE TO DEAL WITH LIKELY SQUALL LINE OF TSTMS MOVING WEST TO EAST ACROSS FA STARTING 4-6Z SDF AND 7-9Z LEX. WILL GO WI SCT TO BKN SC DEVELOPING FRIDAY MORNING ACROSS NRN KY WITH OUR REGION BEING ON THE SOUTHERN FRINGES OF THE WRAP AROUND CLOUDINESS ASSOCIATED WITH DEEP LOW WELL TO OUR NORTH. --21 && LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Oct 18, 3:00 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT THU OCT 18 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT FOR ALL OF SOUTH-CENTRAL INDIANA AND MOST OF CENTRAL KENTUCKY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN INDIANA AND WEST CENTRAL KENTUCKY EARLY TONIGHT WELL AHEAD OF AN ADVANCING COLD FRONT. THESE STORMS ARE EXPECTED TO BE SEVERE WITH THE MAIN THREATS BEING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL... AND ISOLATED TORNADOES. DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAN ALSO BE EXPECTED. A MORE ORGANIZED THREAT OF SEVERE THUNDERSTORMS IS EXPECTED LATER TONIGHT AS THUNDERSTORM CELLS MERGE INTO A SQUALL LINE AHEAD OF THE APPROACHING COLD FRONT. THIS LINE IS EXPECTED TO MOVE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY BETWEEN 9 PM EDT TONIGHT AND 3 AM EDT FRIDAY. THE MAIN THREAT FROM THESE SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS ALONG WITH DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH SOME OF THESE STORMS TONIGHT. SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER FATALITIES OCCUR LATE AT NIGHT. OUTSIDE OF ALL THUNDERSTORM ACTIVITY...SOUTHERLY WINDS ARE EXPECTED TO BE VERY GUSTY TONIGHT. GUSTS NEAR 30 MPH WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK REGION...SO MOTORISTS SHOULD USE CAUTION ON WEST-TO-EAST ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN NEXT MONDAY AND TUESDAY AS ANOTHER SYSTEM MOVES EAST INTO THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP WATCH FOR SEVERE WEATHER THIS EVENING INTO THE OVERNIGHT HOURS...AND REPORT ANY SIGNIFICANT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE. AML/DK
In the hours before
Local storm report, Oct 18, 9:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL MILTON 38.71N 85.37W
10/18/2007 E0.50 INCH TRIMBLE KY TRAINED SPOTTER
&&
LDLocal storm report, Oct 18, 9:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1023 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG CHARLESTOWN 38.45N 85.67W
10/18/2007 CLARK IN LAW ENFORCEMENT
WINDOWS BLOWN OUT OF A HOUSE AND CARPORT BLOWN OFF
&&
LDLocal storm report, Oct 18, 9:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND GST MILTON 38.71N 85.37W
10/18/2007 E70 MPH TRIMBLE KY TRAINED SPOTTER
&&
LDLocal storm report, Oct 18, 9:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1035 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG CHARLESTOWN 38.45N 85.67W
10/18/2007 CLARK IN TRAINED SPOTTER
2 BARNS DESTROYED. TRAILER PICKED AND MOVED
&&
LDLocal storm report, Oct 18, 9:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG HEFLIN 37.50N 87.00W
10/18/2007 OHIO KY LAW ENFORCEMENT
STRUCTURE DAMAGE...TREES DOWN ROADS BLOCKED FOR WESTERN
PART OF COUNTY
&&
LDLocal storm report, Oct 18, 9:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1042 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG NEW WASHINGTON 38.57N 85.55W
10/18/2007 CLARK IN TRAINED SPOTTER
TREES DOWN CARPORT DESTROYED
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:11 PM CDT | Tornado Warning | LMK | Meade | 34 min |
| Oct 18, 7:12 PM CDT | Tornado Warning | LMK | Breckinridge, Hancock | 33 min |
| Oct 18, 8:31 PM CDT | Tornado Warning | LMK | Hancock | 29 min |
| Oct 18, 8:31 PM CDT | Tornado Warning | LMK | Ohio | 29 min |
| Oct 18, 8:58 PM CDT | Tornado Warning | LMK | Breckinridge, Grayson, Ohio | 32 min |
| Oct 18, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 21 min |
| Oct 18, 9:16 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 29 min |
| Oct 18, 9:29 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 31 min |
| Oct 18, 9:41 PM CDT | Tornado Warning | LMK | Breckinridge, Hardin, Meade | 23 min |
| Oct 18, 9:51 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 39 min |
| Oct 18, 10:02 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 28 min |
| Oct 18, 10:08 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 37 min |
| Oct 18, 10:15 PM CDT | Tornado Warning | LMK | Butler | 30 min |
| Oct 18, 10:35 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 40 min |
| Oct 18, 10:37 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 38 min |
| Oct 18, 10:43 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 32 min |
| Oct 18, 11:02 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 28 min |
| Oct 18, 11:07 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 23 min |
| Oct 18, 11:51 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 24 min |
| Oct 19, 12:17 AM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor, Washington | 28 min |
| Oct 19, 12:27 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe, Monroe | 20 min |
| Oct 19, 12:47 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 28 min |
| Oct 19, 12:55 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Scott | 35 min |
| Oct 19, 1:14 AM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Garrard, Jessamine, Lincoln, Madison and 1 more | 31 min |
| Oct 19, 1:29 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Nicholas | 31 min |
| Oct 19, 1:47 AM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 13 min |
Nearby
Tornado Warnings in Kentucky, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.